Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
192 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Plan B cause brown vaginal discharge?

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2280 Questions

default
Posted on Mon, 16 Oct 2017 in General Health
Question: I took plan b and a week later experienced brown discharge, it is now ghoing on 11 days of brown discharge and it won't stop, is this normal?
doctor
Answered by Dr. Salah Saad Shoman 1 hour later
Brief Answer:
Yes

Detailed Answer:
Dear Ma'am , I have gone through your question and I understand your concerns but plan B pill contains a large dose of progesterone and it is expected after plan b pill to experience spotting with red or brown discharge that can be prolonged and can stop for a few days and then start over again.. Also your period may be delayed and it might take a few months before it returns to your regular menstrual habit.. I hope you find this helpful.. if you don't have any other clarifications then please close the discussion..
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Salah Saad Shoman 35 hours later
I am currently on birth control, would it help my body get back on track to get off of the pill? I am also experiencing acne on my neck since a couple of days ago? Are the hormones also affecting my skin or is if stress? The discharge is really dark brown and now has some red also is that normal?
doctor
Answered by Dr. Salah Saad Shoman 1 hour later
Brief Answer:
Yes

Detailed Answer:
Dear Ma'am,
hello again..

If your have already started oral contraceptive pills then I would recommend that you complete its course this cycle until your next period provided that you have taken a pregnancy test and you are sure you are not pregnant ( plan b success rate is 95%, this means there is a 5% failure rate ).. if the pregnancy test is negative continue on oral contraceptive pills till your next period, if your period is late then stop taking any medications until things go back to normal..
yes , it is normal that you experience different colors of bloody secretions after taking plan b pill.

I hope you find this helpful.if you don't have any other clarifications then please close the discussion.. kind regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Progesterone

doctor1 MD

Six month ago I had a full blood work done to check on my hormonal balance. I am 49, every thing came back normal except for high estrogen levels....

doctor1 MD

Hi. I am currently almost 6 weeks pregnant with my first. We did a frozen transfer of 2 blasts. On monday might i had craming with moderate bright...

doctor1 MD

My doctor put me on progesterone with bio identical pellets. I noticed hair growth on my face (upper lip, chin and neck) She told me the...

doctor1 MD

A friend just called that she started bleeding from the vagina this evening! She has been on primolut injections:has had 10 doses of d injection!!!...

doctor1 MD

Hi, I have a cut on my finger and used a triple antibiotic first aid ointment. I am 4 weeks pregnant. Is the ointment harmful for my baby?

doctor1 MD

Hi Doctor, My last month menstrual cycle started on 31st November and normally it starts a few days ( 3 to 4 days ) earlier each month as compared...

doctor1 MD

I had pre cancer cells in 2015 I had them lasered off and I have always had regular periods. Before and after them. In the last 5 to 6 months or a...